The best painkiller for most dental pain is Iburpofen, if you cannot take Ibuprofen then Paracetamol is a good alternative. Any goodÂ PharmacistÂ will advise you. Most adult patients don’t take enough of the painkiller for it to be effective! They are very safe and it is best to be comfortable! Always read the label and follow the dose instructions.
After dental surgery it is always best to rest, don’t underestimate the fact that you have had surgery, take it easy and follow the postoperativeÂ instructionsÂ your dentist has given you. This will mean that you recover faster and by taking an effective dose of painkiller for the first three days after surgery e.g. having a tooth removed, you will recover faster and require less painkillers in the long run.
This is the information we provide for our patients when we prescribe Ibuprofen.
Ibuprofen 400mg tablets
This medicine is available without prescription for you to treat mild illnesses without a doctorâ€™s help.Â Nevertheless you still need to use Ibuprofen 400mg tablets carefully to get the best results from them.
One 400mg tablet 3 to 4 times daily
Increased if necessary to maximum of six 400mg tablets daily
You must contact your dentist if you find your symptoms worsen or do not improve. In the unlikely event of an emergency such as severe pain, bleeding or swelling you can reach Dr Smyth out of hours on 07810303319. During office hours please call 0151 423 1601.
What is Ibuprofen and what is it used for?
They are sugar coated tablets contain 400mg Ibuprofen as the active ingredient.
How does the medicine work?
Ibuprofen belongs to a group of medicines called non-steroidal anti inflammatory drugs (NSAIDs), these work by changing the bodyâ€™s chemical response to pain, swelling and high temperature.Â It is an excellent painkiller and ideal for toothache and after surgery.
What is the medicine for?
For the relief of pain from headache, dental pain and that is why it is prescribed by dentists.
Before you take your medicine
Do not take Ibuprofen 400mg tablets if you have or have ever had a stomach ulcer, perforation or bleeding.
Or if you are allergic to Ibuprofen or any of the ingredients, or to aspirin or other pain killers (an allergic reaction may be recognised as shortness of breath, runny nose, skin rash or itching).
Or taking other NSAID painkillers, or aspirin, with a daily dose above 75mg.
Or in the last three months of pregnancy.
Medicines such as Ibuprofen tablets may be associated with a small increased risk of heart attack (heart attack or stroke). Any risk is more likely with high doses and prolonged treatment.
Do not exceed the recommended dose or duration of treatment (ten days).